Aa
Aa
A
A
A
Close
Avatar universal

Effexor

Hey, I have been on effexor for like a year now and i have gained 10 kgs without any overeating or unhealthy eating habits and now, slowly my medications have been tappered and my question is, will the weight get back to normal once the medication is stopped?
1 Responses
Sort by: Helpful Oldest Newest
Avatar universal
Most likely, yes, assuming along with keeping the same eating habits you also kept the same exercise habits.  If you decreased exercise, then that might have been the problem.  Frankly 10 pounds isn't really much for serotonin affecting drugs.  It can be a whole lot worse.  But over a long period of time you probably would have kept gaining.  For me, my weight gainer was Paxil, which is more likely to be a big weight gainer than Effexor because Effexor is a stimulating drug that affects norepinephrine as well as serotonin, while Paxil only affects serotonin, but I gained 50 pounds over a period of years.  When I stopped I almost immediately lost 30 of those 50 pounds, but not the other 20.
Helpful - 0
Have an Answer?

You are reading content posted in the Weight Loss Alternatives Community

Top Healthy Living Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
14 super-healthy foods that are worth the hype
Small changes make a big impact with these easy ways to cut hundreds of calories a day.
Forget the fountain of youth – try flossing instead! Here are 11 surprising ways to live longer.
From STD tests to mammograms, find out which screening tests you need - and when to get them.
Tips and moves to ease backaches
Here are 12 simple – and fun! – ways to boost your brainpower.